MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ37L
Medical Device Problem Codes Difficult to Open or Close (2921); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the ligasure vessel sealing maryland xp latch sealer/divider 37 cm in the middle of surgery, the device got difficult or impossible to open due to a jaw issue.The device was not applied on tissue when the issue occurred.The device was not cleaned that much at all, and knife blade was not extended.The surgeon was unable to release the handle as the jaws were stuck together.The device was plugged into an ft10 generator, and another ligasure device was used successfully with the same generator.No patient symptoms, complications, adverse events, or impact were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), d4 (udi#), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was damage to the a model over mold in the knife track.Tilt/bend to the knife inner drive was observed.Functional testing found that the device's knife blade did not advance.The tilt/bend to the inner drive results in the blade cutting into the a model over mold in the knife track.The cut could not be performed.The archer npd team ultimately did not identify any design or manufacturing-related root causes for the bent inner drive condition.It is believed the condition is a result of multiple issues, which may be exaggerated by a lack of cleaning or misuse of the device.No electrical or wiring issues were found.It was reported that the jaws was difficult to open and the device stopped working.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of knife did not advance and damage to the over mold.The most likely cause could not be established from the information available.The manufacturing rec ords for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22282178
Report Number1717344-2025-00801
Device Sequence Number8876050
Product Code GEI
UDI-Device Identifier10884521830936
UDI-Public(01)10884521830936(17)300406(10)50970219X(20)01
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ37L
Device Catalogue NumberLXMJ37L
Device Lot Number50970219X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexFemale